Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 99, NWS Charleston, SC

July 9, 2022Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2022, 5:29 PM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2022, 5:29 PM EDT (21:29 UTC)
Expired
Jul 9, 2022, 6:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:29 PM EDTTSTM WND DMG5 Ssw Edisto Island, SCAN EMERGENCY MANAGER REPORTED STRUCTURAL DAMAGE TO A RESIDENTAL PROPERTY LOCATED ALONG THE 900 BLOCK OF PALMETTO BLVD. PICTURES SHOW PORTIONS OF A METAL ROOF WERE BLOWN OFF AND THROWN INTO POWER LINES. TIME ESTIMATED VIA RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WUUS52 KCHS 092129
SVRCHS
SCC013-019-029-092230-
/O.NEW.KCHS.SV.W.0099.220709T2129Z-220709T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
529 PM EDT Sat Jul 9 2022

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Beaufort County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...

* Until 630 PM EDT.

* At 528 PM EDT, a severe thunderstorm was located near Bears Bluff,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include:
  Edisto Beach, Johns Island, Seabrook Island, Kiawah Island,
  Meggett, Rockville, Bennetts Point, Edisto Island and Bears Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3252 8015 3252 8018 3253 8021 3247 8030
      3246 8032 3254 8062 3258 8066 3274 8043
      3266 8012 3259 7998
TIME...MOT...LOC 2128Z 258DEG 21KT 3263 8031 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
4 follow-up statements
672 
WWUS52 KCHS 092141
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
541 PM EDT Sat Jul 9 2022

SCC013-092151-
/O.CAN.KCHS.SV.W.0099.000000T0000Z-220709T2230Z/
Beaufort SC-
541 PM EDT Sat Jul 9 2022

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BEAUFORT COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3252 8015 3253 8021 3246 8032 3255 8054
      3258 8057 3272 8036 3267 8014 3259 7998
TIME...MOT...LOC 2141Z 254DEG 17KT 3265 8024 

$$

SCC019-029-092230-
/O.CON.KCHS.SV.W.0099.000000T0000Z-220709T2230Z/
Charleston SC-Colleton SC-
541 PM EDT Sat Jul 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF CHARLESTON AND COLLETON COUNTIES...

At 541 PM EDT, a severe thunderstorm was located over Bears Bluff,
moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include: 
Edisto Beach, Johns Island, Seabrook Island, Kiawah Island, Meggett,
Rockville, Bennetts Point, Edisto Island and Bears Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3252 8015 3253 8021 3246 8032 3255 8054
      3258 8057 3272 8036 3267 8014 3259 7998
TIME...MOT...LOC 2141Z 254DEG 17KT 3265 8024 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
128 
WWUS52 KCHS 092152
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
552 PM EDT Sat Jul 9 2022

SCC029-092201-
/O.CAN.KCHS.SV.W.0099.000000T0000Z-220709T2230Z/
Colleton SC-
552 PM EDT Sat Jul 9 2022

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3252 8015 3253 8021 3247 8033 3254 8026
      3251 8032 3253 8032 3253 8035 3250 8033
      3249 8034 3256 8040 3261 8039 3262 8041
      3265 8039 3266 8041 3272 8036 3267 8014
      3259 7998
TIME...MOT...LOC 2151Z 258DEG 17KT 3266 8017 

$$

SCC019-092230-
/O.CON.KCHS.SV.W.0099.000000T0000Z-220709T2230Z/
Charleston SC-
552 PM EDT Sat Jul 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...

At 551 PM EDT, a severe thunderstorm was located over Wadmalaw
Island, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include: 
Edisto Beach, Johns Island, Seabrook Island, Kiawah Island, Meggett,
Rockville, Edisto Island and Bears Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3252 8015 3253 8021 3247 8033 3254 8026
      3251 8032 3253 8032 3253 8035 3250 8033
      3249 8034 3256 8040 3261 8039 3262 8041
      3265 8039 3266 8041 3272 8036 3267 8014
      3259 7998
TIME...MOT...LOC 2151Z 258DEG 17KT 3266 8017 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
661 
WWUS52 KCHS 092209
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
609 PM EDT Sat Jul 9 2022

SCC019-092230-
/O.CON.KCHS.SV.W.0099.000000T0000Z-220709T2230Z/
Charleston SC-
609 PM EDT Sat Jul 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...

At 609 PM EDT, a severe thunderstorm was located over Kiawah Island,
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include: 
Johns Island, Seabrook Island, Kiawah Island and Rockville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3252 8015 3253 8021 3254 8023 3257 8025
      3268 8018 3267 8015 3259 7998
TIME...MOT...LOC 2209Z 260DEG 21KT 3265 8005 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
458 
WWUS52 KCHS 092224
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
624 PM EDT Sat Jul 9 2022

SCC019-092234-
/O.EXP.KCHS.SV.W.0099.000000T0000Z-220709T2230Z/
Charleston SC-
624 PM EDT Sat Jul 9 2022

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON COUNTY
WILL EXPIRE AT 630 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3252 8015 3253 8021 3254 8023 3257 8025
      3268 8018 3267 8015 3259 7998
TIME...MOT...LOC 2224Z 258DEG 21KT 3266 7997 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:48 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 9, 3:48 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
348 PM EDT Sat Jul 9 2022

.SYNOPSIS...
A cold front will approach the area tonight, then stall out
over or near the area through early next week. High pressure
should then return toward mid week until another cold front
likely impacts the region later next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A broad trough over the northeastern U.S. will amplify tonight as
shortwave energy dives along the southern periphery into the
Southeast. At the surface, a cold front will slowly sink south
towards the area but will likely remain just to the north through
daybreak. Late this afternoon, radar imagery showed a band of
showers and thunderstorms moving eastward through the forecast
area. Shear remains rather weak and the overall threat for
severe weather is low, but couldn't rule out a brief stronger
storm or two with gusty winds, especially where boundary
interactions occur. Another concern is the potential for heavy
rainfall. PWats continue to be quite high with SPC mesoanalysis
indicating a large swath of around 2.3 inches - this is near
climatological maximums. Minor flooding in low-lying and poor
drainage areas will be possible.

Highest convective coverage is expected to be through this evening,
with hi-res models showing somewhat of a lull behind the band moving
through the area. However, showers and perhaps thunderstorms
will be possible just about any time overnight with deep
moisture, large scale forcing, and remnant mesoscale boundaries.

Low temperatures will mainly be in the mid to upper 70s, highest
near the coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: A mid level trough will swing into the Carolinas, with it's
axis positioned parallel to the coastline by sunset. A very moist
airmass will prevail over the forecast area as a cold front
approaches the region from the west in the morning. Models are
showing PWAT values around 2.3 inches, which would be equal to the
daily maximum, according to the SPC Sounding Climatology. Numerous
to widespread showers and thunderstorms are forecast throughout the
day, some of which could produce heavy rainfall. WPC has the entire
forecast area outlooked in a "Slight" for their Day 2 Excessive
Rainfall Outlook. Minor flooding will be possible, especially in low
lying and urban areas. The evening high tide could also play a role
in the flooding threat, see the Tides/Coastal Flooding section for
more details. High temperatures will reach into the upper 80s to
near 90 in far southeastern GA. Overnight lows will be in the 70s.

Monday: The mid level trough will continue to swing off the eastern
seaboard, while the cold front at the surface becomes stalled in the
vicinity of the forecast area. Numerous to widespread showers and
thunderstorms are once again in the forecast as the moist airmass
persists. High temperatures are forecast to be in the mid to upper
80s with 70s for overnight lows.

Tuesday: Aloft, Atlantic high pressure will build in from the east.
At the surface the aforementioned stalled cold front will slowly
push further inland. With the influence of the stalled front out of
the forecast area conditions will transition to more of a typical
summertime pattern of afternoon showers and thunderstorms. Scattered
to numerous showers and thunderstorms are possible. High
temperatures will reach into the low 90s, with overnight lows only
dipping into the mid to upper 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
At the surface the front to the north of the region will dissipate
on Tuesday as Atlantic high pressure builds in both at the surface
and aloft. A typical summertime pattern is forecast for Wednesday,
with afternoon showers and thunderstorms. Another cold front is
progged to approach the region on Thursday, bringing more unsettled
weather to the region. It will likely stall in the vicinity of the
forecast area, allowing the unsettled weather to persist into
Friday. Temperatures will be slightly below normal through the
period.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Prevailing VFR, but brief reductions in cigs and vsbys, along
with gusty winds, are possible in showers/thunderstorms at all
terminals through the afternoon, with perhaps the higher chances
of restrictions at KSAV.

Some convective activity will be possible just about anytime overnight,
but the chance of a direct impact is too low to include mention
at this time. Another round of convection is expected again
towards Sunday afternoon and beyond but most activity should
hold off until after the valid TAF cycle.

In addition, some guidance indicates lower ceilings developing
late tonight into Sunday morning.

Extended Aviation Outlook: Flight restrictions likely Sunday and
Monday in showers/tstorms. Restrictions are also possible mid-week
with showers/tstorms, mainly in the afternoon hours.

&&

.MARINE...
Tonight: Elevated southwest winds will persist through much of the
night with an enhanced pressure gradient between high pressure
offshore and an approaching cold front. Speeds will generally
top out in the 15-20 kt range. Gusts up to 25 knots across the
Charleston county waters will support a Small Craft Advisory
through the evening. Elsewhere, conditions should stay below
advisory levels. Seas will average 3-5 feet. Mariners should
remain alert for any thunderstorms that move offshore through
this evening that could produce gusty winds, lightning and
reduced visibility in heavier rainfall.

Sunday through Thursday: A cold front will stall over the forecast
area Sunday into Monday. Atlantic high pressure will build into the
region Tuesday into Wednesday, then another cold front is forecast
to impact the region on Thursday. Marine conditions will remain
below Small Craft Advisory conditions, with winds generally 10 to 15
knots and seas averaging 2 to 4 feet. Showers and thunderstorms will
be likely Sunday and Monday across the coastal waters. Then Tuesday
through Thursday showers and thunderstorms will be possible in the
afternoon hours.

&&

.TIDES/COASTAL FLOODING...
Increasing astronomical tides and onshore winds could lead to minor
coastal flooding with the evening high tides early next week. Heavy
rainfall on Sunday and Monday could exacerbate any tidal
flooding.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for AMZ350.

&&

NEAR TERM...ETM
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...CPM/ETM
MARINE...CPM/ETM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 9, 3:52 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
352 PM EDT Sat Jul 9 2022

SCZ049-050-102000-
Coastal Colleton-Charleston-
352 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy Rainfall: Abundant showers and storms are expected across the
area into Monday with the potential for heavy rainfall. Minor
flooding is possible, especially in low lying and poorly drained
areas, as well as in tidal areas around the evening high tides.

Coastal Flooding: Tide levels will rise next week due to increasing
astronomical factors and onshore winds. Minor coastal flooding is
possible during the evening high tides, mainly starting Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
102000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley-
352 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy Rainfall: Abundant showers and storms are expected across the
area into Monday with the potential for heavy rainfall. Minor
flooding is possible, especially in low lying and poorly drained
areas, as well as in tidal areas around the evening high tides.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-102000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
352 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 9, 2:56 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
256 PM EDT Sat Jul 9 2022

GAZ099-100-114-115-091945-
Evans-Bulloch-Candler-Tattnall-
256 PM EDT Sat Jul 9 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS, BULLOCH,
CANDLER AND TATTNALL COUNTIES...

At 256 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hopeulikit to 6
miles southwest of Oak Park, and moving east at 30 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Statesboro, Reidsville, Metter, Claxton, Brooklet, Hagan, Portal and
Collins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3253 8214 3256 8209 3254 8203 3259 8201
      3264 8183 3255 8169 3248 8155 3239 8153
      3235 8149 3224 8144 3214 8186 3191 8221
      3192 8222 3218 8218 3235 8225
TIME...MOT...LOC 1856Z 290DEG 27KT 3247 8190 3233 8241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED
Special weather statement, Jul 9, 3:33 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston SC
333 PM EDT Sat Jul 9 2022

SCZ042-047-092015-
Inland Jasper-Hampton-
333 PM EDT Sat Jul 9 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...

At 333 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Furman, or 11 miles south of Lake Warren
State Park, moving east at 25 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Hampton, Yemassee, Lake Warren State Park, Varnville, Estill,
Gifford, Furman and Scotia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3279 8088 3275 8085 3272 8085 3271 8083
      3249 8100 3263 8141 3288 8123
TIME...MOT...LOC 1933Z 271DEG 22KT 3267 8121

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED
Special weather statement, Jul 9, 4:52 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Charleston SC
452 PM EDT Sat Jul 9 2022

SCZ047-048-051-092130-
Inland Jasper-Coastal Jasper-Beaufort-
452 PM EDT Sat Jul 9 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...

At 452 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Port Royal, moving east at 30 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Bluffton, Beaufort, Port Royal, Clarendon, Jasper, Lemon Island, Rose
Hill and Sun City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3224 8100 3253 8091 3253 8060 3238 8043
      3229 8054
TIME...MOT...LOC 2052Z 276DEG 26KT 3240 8071

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED
Special weather statement, Jul 9, 5:18 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
518 PM EDT Sat Jul 9 2022

GAZ117>119-SCZ047-048-051-092200-
Coastal Chatham-Inland Chatham-Coastal Bryan-Inland Jasper-Coastal
Jasper-Beaufort-
518 PM EDT Sat Jul 9 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, CHATHAM,
BEAUFORT AND JASPER COUNTIES...

At 517 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bellinger Hill Area, moving east at 10 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Hilton Head Island, Pooler, Bluffton, Richmond Hill, Tybee Island,
Wilmington Island, Fort Pulaski National Monument and Bellinger Hill
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3189 8122 3191 8122 3190 8123 3191 8124
      3195 8129 3198 8129 3198 8131 3225 8107
      3228 8058 3211 8075 3207 8083 3203 8083
      3176 8109
TIME...MOT...LOC 2117Z 283DEG 10KT 3215 8103

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED
Local storm report, Jul 9, 5:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT SAT JUL 09 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     MARINE TSTM WIND 6 WSW FOREST BEACH      32.11N  80.84W
07/09/2022  M40 MPH          AMZ352             SC   MESONET

            THE CALIBOGUE SOUND WEATHERFLOW SENSOR MEASURED A 35
            KNOT WIND GUST.

&&

EVENT NUMBER CHS2200872

BRM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:33 PM EDTSpecial Weather StatementCHSHampton42 min
Jul 9, 4:52 PM EDTSpecial Weather StatementCHSBeaufort38 min
Jul 9, 5:11 PM EDTSpecial Marine WarningCHS87 min
Jul 9, 5:15 PM EDTSpecial Marine WarningCHS61 min
Jul 9, 5:29 PM EDTSpecial Marine WarningCHS2 hr
Jul 9, 6:15 PM EDTSpecial Marine WarningCHS84 min
Jul 9, 7:27 PM EDTSpecial Marine WarningCHS66 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.